Common "Seizure" queries answered by top doctors | iCliniq

Seizure

Sudden and uncontrolled changes in the brain's electrical activity are called a seizure. Some of the symptoms include confusion, staring spell, jerking movements of the arms and legs, loss of awareness, fear, and anxiety. Seizures can be caused due to high fever, lack of sleep, low sodium in the body, head injury, stroke, brain tumor, alcohol and substance abuse, and some medications (antidepressants).

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I recently underwent a 48-hour electroencephalogram and have been diagnosed with non-convulsive epilepsy. How can this affect my cognitive skills?

Query: Hello doctor, I recently underwent a 48-hour EEG (electroencephalogram) and received a report stating that I have non-convulsive epilepsy. I would like to have a better understanding of how this condition is impacting my cognitive skills and overall awareness. While I am satisfied with the diagnosi...  Read Full »


Dr. Hitesh Kumar

Answer: Hello, Welcome to icliniq.com. I would like to gather some additional information about your condition: When did you first notice the onset of your symptoms? Could you please provide a detailed description of your symptoms? Have you experienced any seizures in the past or had episodes of...  Read Full »

Kindly prescribe antiepileptics for seizures in autistic patient.

Query: Hello doctor, I have an autistic and hyperactive person in my family, who is around 19 years of age. He has been having epileptic seizures for more than a year now. The medication he has been prescribed by the doctors right now is Tegretol (Tegral). However, we think it has may have side effects. I...  Read Full »


Dr. Hitesh Kumar

Answer: Hello,Welcome to icliniq.com. You are absolutely right that there may be side effects of prescribed medicine. There are many more alternative anti-epileptic medicines available. But every medicine has possibility of its own side effects. Consideration to change to alternative medicine is done if so...  Read Full »

Why does my 7-month-old baby twist his wrist all the time?

Query: Hi doctor, My baby is 7 months old. He keeps on twisting his wrist (left arm) all the time. Whenever he is excited, angry, crying or if he wants to reach out for anything or just focusing. His development is on track. He makes great eye contact. He plays, laughs, tries to imitate sounds, sits on his...  Read Full »


Dr. Hitesh Kumar

Answer: Hello, Welcome to icliniq.com. Such abnormalmovement can be non-specific or also can be some seizure. But, it is not possible to decide its nature based on your description. I suggest you make a video of hand twist or twirl for a better understanding of the event and judgment. Also, you can consult ...  Read Full »

I was diagnosed with an abscess at the end of my septum. Can this cause seizures?

Query: Hello doctor, I am a 35-year-old female. I have had seizures since my childhood. EEG was taken five years back, and I have been taking tablets Depakote, Keppra, Lamotrigine, and Topamax for the past five years. Seizures were under control without a breakthrough. But I fainted five days back and got ...  Read Full »


Dr. Hitesh Kumar

Answer: Hello, Welcome to icliniq.com. I understand your concern. I would like to know some details about your present symptoms and the seizures you had since childhood. Kindly answer the following questions. 1. Have you had any different feelings or sensations just before and during those previous seiz...  Read Full »

I have a metallic taste in my mouth with migraines and unexplained seizures. Why?

Query: Hello doctor,I have a metallic taste in my mouth, and I usually get migraines a lot but last night my neck was really bad, stiff neck, and I felt like my head was full or clogged, and I had an unexplained seizure last week. I do not have epilepsy. I am constantly fatigued and feel weak. Please help.  Read Full »


Dr. Hitesh Kumar

Answer: Hello, Welcome to icliniq.com I read your query and understand your concern. I would like to know further details about your problem: 1. Since when did you start to have headaches? 2. Do you feel that headache in which areas of the head? 3. What kind of headache is this- heaviness, throbbing, s...  Read Full »

My 1-year-old daughter has epilepsy in various forms. Does Vigabatrin exacerbate seizures?

Query: Hello doctor,My 1-year-old daughter has been battling various forms of epilepsy since she was four months old. They began with tonic seizures, followed by tonic-myoclonic seizures. A month later, after no medicines seemed to reduce her seizure burden, she was diagnosed with infantile spasms. She fai...  Read Full »


Dr. Hitesh Kumar

Answer: Hello, Welcome to icliniq.com. I understand your concern. Your query is very specific, but the reply is not so specific. It can be understood by a neurologist. Myoclonic jerks are categorized in different ways: 1. Depending on the origin as cortical, cortical-subcortical, spinal, or peripheral. 2. ...  Read Full »

I am suffering from xanax withdrawal seizure. Please help.

Query: Hi doctor,My brother had a seizure due to Xanax withdrawal. He has been on Xanax for about three to four months of 1 milligram twice daily. The seizure happened after 3 to 4 days after stopping the medication. The seizure lasted about 15 to20 econds. After he came out of the seizure, we gave him on...  Read Full »


Dr. Hitesh Kumar

Answer: Hi, Welcome to icliniq. I am glad you chose icliniq for your medical-related queries. I understand your concern and will try to help you with it. I would like to know some further information about your brother's problem: When he had a seizure? What exactly happened in the seizure episode? Plea...  Read Full »

I am a 19-year-old female experiencing severe headaches, passing out, and seizures. Please help.

Query: Hello doctor, I am a 19-year-old female, and I weigh about 150 pounds. I have been experiencing severe headaches. Six months ago, I passed out at my job and had a seizure in the ambulance. A week ago, I experienced another episode of passing out and having seizures. I have also been feeling nauseate...  Read Full »


Dr. Hitesh Kumar

Answer: Hello, I am glad you chose icliniq for your medical-related queries. I understand your concern. I would like to know further details about your problem, regarding headaches: Since when did you start experiencing headaches? In which areas of your head do you feel the headache, and where does i...  Read Full »

My sister was diagnosed with Rolandic benign epilepsy three years ago with grand mal seizures. Please help.

Query: Hi doctor, My sister is 18 years old. She was initially diagnosed with Rolandic benign epilepsy three years ago with only grand mal seizures. One week ago was hospitalized for a checkup and EEG. Did one seizure under EEG. EEG was normal, with no sign of epilepsy. They suddenly cut Lamictal off. Sinc...  Read Full »


Dr. Hitesh Kumar

Answer: Hi, Welcome to icliniq.com. There are clinical scenarios when family members give history. It seems to be a seizure, and medications are started based on history. As you mentioned during the electroencephalogram (EEG) recording, she had a seizure, but EEG was normal. Long-term EEG also captures vi...  Read Full »

Taking Versitol for seizures. Is it safe during pregnancy?

Query: Hello doctor, I have had a history of seizures for five years, but I do not get them regularly. The last seizure I got was before three years. I am on Versitol retard 200 mg tablets, and currently, I am pregnant. So is it safe to take this drug?  Read Full »


Dr. Hitesh Kumar

Answer: Hello, Welcome to icliniq.com. I read your query and can understand your concern. Tablet Versitol contains Carbamazepine, and if consumed during pregnancy (especially the first trimester), this drug is known to cause congenital disabilities (neural tube defects) in the fetus. Hope this helps. Thank ...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.